Alert archive / Montana / Wind Advisories in 2022
Wind Advisory 6, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at May 12, 2022, 1:44 PM MDT for 7 counties in Montana. It took effect at May 13, 2022, 8:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2022, 1:44 PM MDT (19:44 UTC)
- In effect from
- May 13, 2022, 8:00 AM MDT
- Expired
- May 13, 2022, 8:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Powell County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 28 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517 WWUS75 KMSO 121944 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 144 PM MDT Thu May 12 2022 MTZ003-131945- /O.NEW.KMSO.WI.Y.0006.220513T1400Z-220514T0200Z/ Flathead/Mission Valleys- 144 PM MDT Thu May 12 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 35 mph expected. Wind gusts over 40 mph anticipated near showers. Waves 1 to 2 feet, locally up to 3 feet on Flathead Lake. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 8 AM to 8 PM MDT Friday. * IMPACTS...Strong winds and rough waves will create hazardous conditions for small craft on area lakes. Gusty winds could blow around unsecured objects. A few trees could blown down due to moist soils and minor power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution as strong winds and rough waves can overturn small craft. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Avoid sheltering near trees. && $$ MTZ007-131945- /O.NEW.KMSO.WI.Y.0006.220513T1800Z-220514T0200Z/ Butte/Blackfoot Region- 144 PM MDT Thu May 12 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. Gusts over 50 mph possible at MacDonald Pass. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From noon to 8 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few trees could blown down due to moist soils and minor power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Avoid sheltering near trees. && $$
1 follow-up statement
907 WWUS75 KMSO 140200 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 800 PM MDT Fri May 13 2022 MTZ003-007-140300- /O.EXP.KMSO.WI.Y.0006.000000T0000Z-220514T0200Z/ Flathead/Mission Valleys-Butte/Blackfoot Region- 800 PM MDT Fri May 13 2022 ...WIND ADVISORY HAS EXPIRED... The winds have decreased this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at May 12, 3:11 AM MDT, 10 hours 33 minutes earlier.
Area forecast discussion, May 12, 3:11 AM MDT, 10 hours 33 minutes before
Area Forecast Discussion National Weather Service Missoula MT 311 AM MDT Thu May 12 2022 .DISCUSSION...A broad trough remains over the region, but we're starting the day between two stronger, smaller troughs embedded in that flow. So overall, the day will start out nice with some sunshine and cool but mild weather. This afternoon, cloud cover will increase ahead of the next wave embedded in the broader trough pattern. Weather satellites and radar show the next trough and cold front coming ashore on the U.S. west coast this morning. Models have slowed the timing of the arrival of precipitation with this system, so now it will start raining in central Idaho around 11 PM PDT tonight. Snow levels will rise over 6,000 ft today, and then crash down to around 3,500 ft or less Friday morning in central Idaho and to around 4,500 ft in southwest Montana. Precipitation and snow amounts are consistent with earlier forecasts. We expect around half an inch of precipitation with a couple inches of new snow at high elevations in central Idaho, with generally less than a tenth of an inch of precipitation in all but the highest elevations of western Montana. The timing of the lowering snow level means there should be very minimal impacts on area roads from snow. Even as the snow levels fall, increased solar radiation because of the time of year will keep the ground warm enough to prevent snow accumulation with such moderate to low snow amounts. The various modeling systems are once again in good agreement for a ridge to build over the region for Sunday. Forecasts the last few days for Sunday and Monday have warmed into the low 70s for temperatures in the larger valleys of western Montana and even warmer in central Idaho. But the ridge won't last, and models agree well on it breaking down in the Tuesday to Wednesday time period next week with a return to a more active weather pattern thereafter. && .AVIATION...Very light moisture circulating around the Northern Rockies will produce little in the way of any impacts to area terminals save for potentially KSMN and KBTM, where a light snow/rain mix may occur this morning. Thereafter, precipitation associated with the next weather system has slowed, with the frontal passage occurring very late tonight, likely after 13/0600Z, then continuing through the day Friday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.